Statistics from Altmetric.com
The follow electronic only articles are published in conjunction with this issue of Heart.
Giant right coronary artery aneurysm presenting as a mediastinal mass
P Banerjee, T Houghton, M Walters, G C Kaye
Coronary artery aneurysms are commonly of atherosclerotic origin and are frequently asymptomatic. However, they may have varied presentations including angina, myocardial infarction, and sudden death. A case of a giant right coronary artery aneurysm presenting with acute myocardial infarction is presented, where the aneurysm appeared to be a mediastinal mass on transthoracic and transoesophageal echocardiography. Although computed tomography and magnetic resonance imaging of the heart suggested the correct diagnosis, definitive proof came from coronary angiography. Coronary artery aneurysms should be considered in the differential diagnosis of mediastinal masses.
Methaemoglobinaemia after cardiac catheterisation: a rare cause of cyanosis
L Kaendler, A Dorszewski, I Daehnert
Two young women had unexpected cyanosis a few hours after cardiac catheterisation for electrophysiological investigation. The first patient had atrioventricular septal defect, had undergone repeated surgical interventions, and was referred because of atrial flutter. The second patient had ablation of an accessory pathway in Wolff-Parkinson-White syndrome. Local anaesthesia was performed with 40 ml prilocaine 2%. Cyanosis with oxygen saturation of 85% developed in both patients a few hours after the electrophysiological investigation. The patients were transferred to the intensive care unit and for the first patient a considerable diagnostic effort was made to rule out morphological complication. Finally methaemoglobinaemia of 16.7% and 33.4%, respectively, was found. Cyanosis resolved within 24 hours and did not reappear. Underlying glucose-6-phosphate dehydrogenase deficiency and erythrocyte-methaemoglobin reductase deficiency were ruled out. Physicians should be aware of this rare side effect of local anaesthetics in patients with unexpected cyanosis.